Posted 3/13/2012 6:29 PM (GMT -6)
I know this thread is old but I had an allergic reaction to the z pack in November and I think I'm still suffering from it. I took the z pack right before Thanksgiving for a sore throat. Not only did it NOT cure my symptoms, but the sore throat got much, much worse. I started developing digestive problems such as heartburn, acid reflux, gas and what I would describe as insatiable hunger pangs (even though I had just eaten and was not actually hungry).
Then I developed oral thrush. That led me to do some research which led me to the conclusion that the z pack was causing the odd symptoms. I went to the ER, as it was the weekend, and pretty much told them to prescribe Diflucan. They ran many useless tests, but the Diflucan cleared up the thrush. I recurred but another round helped. I also took probiotics which helped with the digestive problems.
During all of this, I was also having problems with my ears clogging and popping.
It is now mid-March and I am still suffering from all of these problems, but to a lesser degree than I was in November/December. My ears are a mess and my GP tells me there is fluid behind the eardrum. I see a ENT in a week. I have heartburn/acid reflux a few times a week. I NEVER had this before the z pack. I regularly get canker sores on my tongue, but never a full outbreak of thrush that requires an anti-fungal like in November/December. This is a pretty depressiing situation and I don't know what to do about it. Does anybody have any suggestions? I feel like I took an antibiotic in November and I'll be paying the price for the rest of my life!
Just a note, I'm also highly allergic to penicillin and was hospitalized for it when I was a child.